MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305551
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that sharps coll next gen 5.4qt clear 20/pack had a part of the lid missing.The following information was provided by the initial reporter: "a part of the lid was missing.".
 
Additional Manufacturer Narrative
H.6 investigation summary: a dhr review was no able to be performed due to the lot number was unknown.A sample was provided.Based on the samples it was confirmed the following: the internal door of the lid was not assembled.In accordance with the review of the customer complaint records it was found that there were not complaints reported for the same issue and part number during the last twelve months.The current process was reviewed and was found that the assembly work instructions were followed properly as described.Also, a second inspection is made by quality inspector based on aql sampling plan.Within the current process, a weighing system was installed as part of the corrective actions #ca-rj001301 initiated due to high occurrence of missing lids issue reported in customer complaints and internal ncmr¿s.The system is capable to detect when a lid is missing in the box however, the system has not the capacity to detect when a door was not assembled within the lid.According to risk assessment 1 occurrences (pieces) has been notified of (b)(4) pieces sold throughout last twelve months ((b)(4)), with this occurrence result and severity level s2 (severity based on pfmea) this failure mode was considered low risk, since it was less than the one defined on the risk assessment threshold (likelihood of occurrence of less than 1 in 1000000).The root cause has been found to be assembly omission.
 
Event or Problem Description

Brand Name
SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9733009
Report Number2243072-2020-00245
Device Sequence Number13638536
Product Code FMI
UDI-Device Identifier50382903055512
UDI-Public50382903055512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305551
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;